MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL INSERTER / EXTRACTOR; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. FEMORAL INSERTER / EXTRACTOR; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the femoral impactor was discovered fractured upon opening the tray prior to the procedure; another tray was opened for the procedure.Attempts have been made, but there is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.The results of the investigation are as follows: visual examination of the returned product identified signs of repeated use (nicked or gouged) and the lever threaded rod has fractured.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to wear and tear from repeated use over 15+ years.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There was no patient involvement.No further event information available at the time of this report.

Brand Name
FEMORAL INSERTER / EXTRACTOR
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12149409
Report Number0001822565-2021-01889
Device Sequence Number3652502
Product Code HWA
UDI-Device Identifier00889024218802
UDI-Public(01)00889024218802(10)60435605
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598309200
Device Lot Number60435605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1